Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 25, 2021, 9:01 AM CDT for Butler County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 9:01 AM CDT (14:01 UTC)
- Expired
- Aug 25, 2021, 10:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.25 in
- Wind
- 50
County Butler County, KS
The radar
The Wichita radar (KICT), 44 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
922
WWUS83 KICT 251401
SPSICT
Special Weather Statement
National Weather Service Wichita KS
901 AM CDT Wed Aug 25 2021
KSZ069-251500-
Butler KS-
901 AM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of central Butler
County through 1000 AM CDT...
At 901 AM CDT, Doppler radar was tracking a strong thunderstorm over
Augusta, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Dorado, Andover, Augusta, Rose Hill, Towanda, Leon, El Dorado
Airport, Santa Fe Lake, Augusta Municipal Airport, El Dorado State
Park and El Dorado Lake.
This includes Interstate 35 between Mile Markers 55 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3757 9715 3777 9715 3789 9662 3765 9663
TIME...MOT...LOC 1401Z 260DEG 12KT 3771 9693
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
KETCHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 25, 6:27 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 25, 6:27 AM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Wichita KS 627 AM CDT Wed Aug 25 2021 .SHORT TERM...(Today through Friday night) Issued at 245 AM CDT Wed Aug 25 2021 After some morning isolated convection, ridging will allow for the hot and dry conditions to continue through the short term. Boundary layer temperatures for this afternoon are in the 30-33C range with morning 850mb temps expected to be in the 24-26C range. These gives the atmosphere the potential for mid 100s across much of the CWA. The SE portions of the CWA may struggle to reach the century mark if the dew pt temperatures remain high enough but low 100s are a good possibility. Thursday is likely to remain very hot with temperatures continuing to remain near 100s across the CWA. Friday looks like it wants to back off some on the 100s as 850mb temps drop into the 18- 20C across the region. Mid levels also show some increasing moisture which could bring some clouds in the region as well. This will help keep temperatures in check Friday. Metzger .LONG TERM...(Saturday through Tuesday) Issued at 245 AM CDT Wed Aug 25 2021 The extended range shows some fairly good agreement between the extended ensemble families. All indicate a rather strong frontal system will encroach and pass through the region Sunday. Moisture transport ahead of this system looks decent but the indicated lapse rates are not great. The orientation of the frontal system with the upper level support does lend toward the potential for severe weather during this time but confidence here is very low due to the mixed signals in the structure of the models at this time. Will need to wait for future runs of the long range ensembles before any confidence in the timing or intensity of thunderstorm activity can be gained. By early next week, the long range ensembles become problematic as all three introduce a tropical system into the mix. This far out, all the long range ensembles are notorious for having difficulty with tropicals. As such, did not stray from the inits due to the inherent uncertainty at this stage. Metzger && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 626 AM CDT Wed Aug 25 2021 VFR conditions are expected through the period. Gusty winds will be possible again today with gusts of 15 to 20kt across the CWA. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 102 74 100 74 / 10 0 0 0 Hutchinson 103 74 100 75 / 10 0 0 0 Newton 100 74 98 74 / 20 0 0 0 ElDorado 100 74 97 74 / 10 0 0 0 Winfield-KWLD 101 74 98 73 / 10 0 0 0 Russell 103 72 100 76 / 10 10 0 10 Great Bend 103 72 100 74 / 10 10 0 0 Salina 102 75 101 77 / 10 10 0 0 McPherson 102 73 99 74 / 10 10 0 0 Coffeyville 98 74 98 74 / 10 0 0 0 Chanute 99 74 97 74 / 10 0 0 0 Iola 97 74 96 73 / 10 0 0 0 Parsons-KPPF 98 74 97 74 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Thursday for KSZ032-033-047>053- 067>072-082-083-091>096-098>100. && SHORT TERM...Metzger LONG TERM...Metzger AVIATION...CRW
Hazardous weather outlook, Aug 25, 3:33 AM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 333 AM CDT Wed Aug 25 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-260845- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 333 AM CDT Wed Aug 25 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight There is a slight chance for some isolated thunderstorms along the Interstate 70 and Interstate 135 corridors this morning. This thunderstorm activity is not expected to be strong or severe. Heat indices will range from around 101 to 106 degrees through 8 pm this evening. Refer to the latest Heat Advisory for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hot and humid conditions will continue through the week. Heat indices will remain high Thursday reaching the 100 to 105 degree range. See latest heat advisory for details. Chances for thunderstorms are expected to increase for most of the area late Saturday night through Monday night. A few strong storms and some with locally heavy rainfall will be possible over the weekend, however the risk for organized severe storms appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Aug 25, 9:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
901 AM CDT Wed Aug 25 2021
KSZ069-251500-
Butler KS-
901 AM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of central Butler
County through 1000 AM CDT...
At 901 AM CDT, Doppler radar was tracking a strong thunderstorm over
Augusta, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Dorado, Andover, Augusta, Rose Hill, Towanda, Leon, El Dorado
Airport, Santa Fe Lake, Augusta Municipal Airport, El Dorado State
Park and El Dorado Lake.
This includes Interstate 35 between Mile Markers 55 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3757 9715 3777 9715 3789 9662 3765 9663
TIME...MOT...LOC 1401Z 260DEG 12KT 3771 9693
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KETCHAMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:28 AM CDT | Special Weather Statement | ICT | Sedgwick | 47 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.